8 doctors weighed in:
I am going to start taking citalopram (celexa) tomorrow for depression, how can I expect to feel?
8 doctors weighed in

Dr. Chris Esguerra
Psychiatry
5 doctors agree
In brief: Hopefully nothing
Generally, you should not feel any changes within the first two weeks of taking an ssri.
Sometimes people will get mild side effects like nausea, upset stomach, constipation/diarrhea, dry eyes/mouth. Rarely, there may be sexual side effects. Let you doctor know if any of these occur in a way that is intolerable. After two weeks (wks 2-6), you should start to feel benefits.

In brief: Hopefully nothing
Generally, you should not feel any changes within the first two weeks of taking an ssri.
Sometimes people will get mild side effects like nausea, upset stomach, constipation/diarrhea, dry eyes/mouth. Rarely, there may be sexual side effects. Let you doctor know if any of these occur in a way that is intolerable. After two weeks (wks 2-6), you should start to feel benefits.
Dr. Chris Esguerra
Dr. Chris Esguerra
Thank
1 comment
Dr. Steven Reidbord
I wouldn't call sexual side-effects rare, but usually they are tolerable, particularly since depression itself impairs sexual interest and performance, and that may improve with the medication.
Dr. Alan Ali
Psychiatry
1 doctor agrees
In brief: Celexa (citalopram)
Like other antidepressants, it takes 4-6 weeks to see full effects, however, early side-effects can occur such as nausea / headaches.

In brief: Celexa (citalopram)
Like other antidepressants, it takes 4-6 weeks to see full effects, however, early side-effects can occur such as nausea / headaches.
Dr. Alan Ali
Dr. Alan Ali
Thank
Dr. Robert Kassoff
Clinical Psychology
In brief: Don't stop abruptly
All above are good answers.
An additional caution is to not stop taking abruptly. If you need to go off this med, a gradual tapering, under supervision, is indicated so as to not experience unpleasant withdrawal symptoms.

In brief: Don't stop abruptly
All above are good answers.
An additional caution is to not stop taking abruptly. If you need to go off this med, a gradual tapering, under supervision, is indicated so as to not experience unpleasant withdrawal symptoms.
Dr. Robert Kassoff
Dr. Robert Kassoff
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
107,000 doctors available
Read more answers from doctors